SALT LAKE CITY—Although radiation- induced toxicities are common in an outpatient setting, several treatment options have proven very successful—as long as the appropriate monitoring parameters are in place, according to a presentation at the annual meeting of the Hematology/Oncology Pharmacy Association by Makala Pace, PharmD, BCOP, clinical pharmacy specialist at The University of Texas M. D. Anderson Cancer Center in Houston.
SALT LAKE CITY—Although it’s important to strive for no chemotherapy-related medication errors, it’s just as important to have an organized system in place to identify, report, and manage these errors when they occur, according to a presentation at the annual meet ing of the Hematology/Oncology Pharmacy Association.
ANAHEIM—Hypersensitivity or infusion reactions to chemotherapy agents or monoclonal antibodies can be life-threatening but often can be managed with premedications or titration of infusion rates to allow continuance of therapy, said Catherine Christen, PharmD, at the 45th American Society of Health-System Pharmacists Midyear Clinical Meeting & Exposition.
The evidence backing the use of myeloid growth factors in patients at high risk for febrile neutropenia is solid, according to Jeffrey Crawford, MD, of Duke Cancer Institute, Durham, North Carolina.
Impaired Hydroxylation of 5-Methylcytosine in TET2-Mutated Myeloid Malignancies
Serum Albumin Affects Methotrexate Level Variability and Methotrexate Toxicity
In a multicenter, randomized, phase 2/3 trial, the 4-drug combination oxaliplatin/irinotecan/fluorouracil/leucovorin (FOLFIRINOX) prolonged median overall and progression-free survival and increased the overall response rate compared with gemcitabine, the reference standard, for patients with metastatic pancreatic adenocarcinoma and good performance status (0-1). However, the combination regimen was associated with more adverse events, especially febrile neutropenia, and a decrease in quality of life.
Cancer treatment–induced diarrhea (CTID) occurs in 50% to 80% of patients receiving chemo therapy and 50% of patients undergoing radiotherapy. Older patients, women, patients on an irinotecan-containing regimen, and patients treated in the adjuvant setting are at higher risk of CTID, reported Kelly Markey, PharmD, BCOP. Markey is a clinical pharmacist with the gastrointestinal tumor program at Moffitt Cancer Center in Tampa, Florida, and discussed CTID at the annual meeting of the Hematology/Oncology Pharmacy Association.
Results 61 - 70 of 74